| Model Number |
PXB35-05-27-080 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/22/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a visi pro balloon expandable stent during procedure to treat a severely calcified lesion in the proximal common iliac artery with 75% stenosis.The vessel diameter and lesion length are 6mm and 20mm respectively.The vessel was moderately tortuous.There was no damage noted to packaging.There was no issues noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.It was reported that the balloon ruptured circumferentially during stent deployment.Inflation device was used to inflate balloon.The balloon ruptured at 8atm.The lesion was pre dilated using a 8x60x80 evercross pta balloon.The device did not pass through a previously deployed stent.There was no resistance when advancing the device.The balloon did not fragment.A non-medtronic device was used to complete the procedure.The visipro stent was implanted at the target lesion and post dilated with a non-medtronic covered stent.There was no vessel damage related to the balloon rupture.There was no patient injury reported.
Additional Manufacturer Narrative
Additional information: it was confirmed by the physician that the details initially provided were inaccurate.The visipro stent balloon was used to treat a lesion in the renal artery post abdominal aortic aneurysm (aaa) stenting, as the physician wanted to stent renal artery post procedure to ensure vessel remained patent.It was reported that the visipro would not cross the lesion because the stent was too long and extended too far into the renal artery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: no lesion was present prior to abdominal aortic aneurysm (aaa) stent placement.No calcium was present.The edge of aaa stent created the lesion.Moderate resistance was felt upon device advancement.The uncovered stent strut had caused the renal narrowing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation visual inspection: the visi-pro was inspected and the returned device showed signs it was previously inserted.Dried blood was observed with in the balloon port of the manifold.The stent remained loaded over the balloon segment of the visi-pro.The distal end of the stent was identified 0.6cm.A bend to the stent/catheter was observed approximately 2cm from the distal tip.The distal tip of the catheter showed the rim torn and peeled outward.There was no indication the tip of the catheter fractured off.The distal end of the loaded sent showed struts connected to two of the tantalum spheres folded/bent out distally.Dried blood was observed on the exterior of the balloon.The proximal edge of the stent was not damaged.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.